MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON X10 CROSSLINK; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON X10 CROSSLINK; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 8110530
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare professional via a field contact regarding a product used in spinal therapy.It was reported that, at the time of removing cross link, the tip of the driver of the removal kit broke.There were no patient symptoms or complications as a result of this event.All the implant products were removed, no fragment of driver tip remained in the body.The product was attempted to be removed as the bone union was achieved.The sales rep only attended when dividing the instrument, and he/she attended another operation in a different operation room.Later the sales rep heard about the damage after the distributor finished cleaning up.The product will be returned and will be replaced.
 
Additional Manufacturer Narrative
H3: product analysis: visual and optical examination confirmed approximately 2.5 mm of instrument tip has been broken off, consistent with interface during usage.The remaining tip has been twisted, consistent with torsional overload.Fracture surface analysis reveals a fairly flat fracture surface and circular material movement, consistent with torsional overload.This type of damage is consistent with torsional overload.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare professional via a field contact regarding a product used in spinal therapy.It was reported that, at the time of removing cross link, the tip of the driver of the removal kit broke.There were no patient symptoms or complications as a result of this event.All the implant products were removed, no fragment of driver tip remained in the body.The product was attempted to be removed as the bone union was achieved.The sales rep only attended when dividing the instrument, and he/she attended another operation in a different operation room.Later the sales rep heard about the damage after the distributor finished cleaning up.The product will be returned and will be replaced.It was reported that lot number and levels implanted are unknown.Type of initial surgery: lumbar posterior fusion.

Brand Name
CD HORIZON X10 CROSSLINK
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key10493077
Report Number1030489-2020-01192
Device Sequence Number2199119
Product Code LXH
UDI-Device Identifier00721902744600
UDI-Public00721902744600
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8110530
Device Catalogue Number8110530
Device Lot NumberSW11C520
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2020
Supplement Date Received by Manufacturer01/04/2021
Initial Report FDA Received Date09/04/2020
Supplement Report FDA Received Date01/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR